Kentucky, 2007Hail and Damaging Winds in Kentucky, November 14, 2007
November 14, 2007 · NWS PAH · 4 events in 3 counties and zones
A few severe thunderstorms occurred along a cold front as it swept southeast across western Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms occurred along a cold front as it swept southeast across western Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 14, 3:33 AM CST, 8 hours 57 minutes earlier.
Area forecast discussion, Nov 14, 3:33 AM CST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CST WED NOV 14 2007
.DISCUSSION...
CURRENT WIND SHIFT LINE ASSOCIATED WITH APPROACHING SURFACE FRONT
WAS LOCATED NEAR A SEDALIA MO...QUINCY IL TO JUST WEST OF ROCKFORD
IL AT 08Z THIS MORNING. ALL OF THE NUMERICAL GUIDANCE...WITH THE
POSSIBLE EXCEPTION OF 21Z/03Z RUNS OF THE SHORT RANGE ENSEMBLE
FORECAST /SREF/ GUIDANCE...IS A LITTLE TO AGGRESSIVE WITH THE
SURFACE FRONTAL MOVEMENT TOWARD THE WFO PAH FORECAST AREA.
WITH THIS PACKAGE...THE SPEED OF THE FRONTAL PASSAGE WAS SLOWED
SLIGHTLY. THIS SHOULD ALLOW A LITTLE BETTER INFLUX OF HIGHER
THETA-E AIR ALONG AND AHEAD OF THE FRONTAL BOUNDARY. KEPT WITH THE
RECENT TREND OF HIGHER POP CHANCES ALONG THE SOUTHERN 1/3 OF THE
WFO PAH FORECAST AREA...ESPECIALLY DURING THE 12Z-18Z TIME FRAME TODAY.
THE BEST CHANCE FOR THUNDERSTORM POTENTIAL SHOULD REMAIN IN THE
15Z-21Z /9 AM - 3 PM/ TIME FRAME WITH THE NORTHERN LIMIT ALONG AND
JUST NORTH OF CRAWLEYS RIDGE...THEN WORK S/SEWD TOWARD THE
PENNYRILE REGION OF WEST KENTUCKY DURING THE 21-00Z /3-6 PM/ TIME
FRAME TODAY.
ANY LINGERING RAIN CHANCES SHOULD MOVE SOUTH OF THE WFO PAH
FORECAST BY 03Z THU /9 PM WED/...BUT LEFT A SMALL CHANCE IN THE
PENNYRILE REGION OF WEST KENTUCKY THROUGH MIDNIGHT.
DRY CONDITIONS SHOULD PREVAIL THROUGH LATE SATURDAY NIGHT...WHEN
THE CURRENT CLOSED LOW OFF THE NORTHERN BAJA PENINSULA OF
CALIFORNIA MOVES ACROSS THE DESERT SOUTHWEST INTO THE LOWER
MISSISSIPPI VALLEY ON SUNDAY. AT THIS TIME...PREFER THE ECMWF
SOLUTION WHICH DEVELOPS AN INVERTED TROUGH INTO THE WFO PAH
FORECAST AREA. I ATTEMPTED TO BLEND THE CURRENT HPC SOLUTION WITH
THE OPERATIONAL ECMWF AND TO A LESSER EXTENT THE OPERATIONAL 00Z
WED RUN OF THE GFS. THE END RESULT IS A LOW POP EVENT...WITH THE
GREATEST CHANCE FOR RAIN OVER WESTERN KENTUCKY. CLOUDS...TEMPERATURES
...WINDS AND DEWPOINTS WERE ALSO ADJUSTED TO REFLECT THE WARM
ADVECTION ZONE WITH THE INVERTED TROUGH AXIS...WITH A GREATER
EMPHASIS OF CLOUDS AND WARMER TEMPERATURES OVER WESTERN KY FROM
SUNDAY INTO MONDAY...UNTIL THE INVERTED TROUGH MOVES EAST OF THE
AREA LATER MONDAY NIGHT.
MINOR ADJUSTMENTS WERE MADE TO TEMPERATURES/DEWPOINTS THROUGH THE
WEEKEND...WITH A STRONG BLENDING OF NAM/SREF GUIDANCE VALUES AND
TO A LESSER EXTENT GFS.
&&
.AVIATION...
EXPECT MAINLY MVFR CEILINGS AND VSBYS DEVELOPING THIS MORNING
ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS
THE REGION. FRONT WILL BE ALONG THE OH RVR BY AROUND 18Z...THEN
SOUTHEAST TO NEAR THE TN BORDER BY 21Z. SOUTHWEST WINDS AROUND 10
MPH AHEAD OF THE FRONT THIS MORNING WILL SHIFT TO THE NORTHWEST
THIS AFTERNOON AND BECOME GUSTY TO AROUND 20 KTS OR SO.
THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES THIS MORNING INTO
EARLY AFTERNOON...BUT WILL LIKELY BE MORE PREVALENT OVR KY SITES.
COULD SEE SOME VSBYS FALL TEMPORARILY BELOW 3 MI IN RAIN AND MIST
THIS MORNING INTO EARLY AFTERNOON. CEILINGS SHOULD REMAIN AT OR
ABOVE 1000 FT FOR THE MOST PART.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT/LONG TERM...SMITH
AVIATION...GM
Hazardous weather outlook, Nov 14, 4:12 AM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CST WED NOV 14 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
412 AM CST WED NOV 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF THUNDERSTORMS IS EXPECTED TODAY AND THIS EVENING...ALONG
A LINE FROM PERRYVILLE MISSOURI...MARION ILLINOIS AND OWENSBORO
KENTUCKY...EXTENDING SOUTHWARD TO THE ARKANSAS AND TENNESSEE
BORDER. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE FROM 9
AM TO 3 PM TODAY ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND
WEST KENTUCKY...AND FROM NOON TO 6 PM ALONG AND EAST OF THE LAND
BETWEEN THE LAKES IN WEST KENTUCKY.
A FEW STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON ALONG AND
EAST OF THE LAND BETWEEN THE LAKES...ESPECIALLY IN THE WEST KENTUCKY
COUNTIES BORDERING WEST TENNESSEE. THE MAIN HAZARDS WOULD BE SMALL
HAIL AND WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SMITH
Thunderstorm Wind, Christian
- When
- November 14, 12:30 PM CST to 12:31 PM CST
- Where
- Christian County, Hopkinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 36.850, -87.480
Three six-by-eight foot metal structures were blown over a fence and onto a road. The wind damage occurred at a home improvement store on the south side of the city.
Hail, Todd
- When
- November 14, 12:45 PM CST to 12:46 PM CST
- Where
- Todd County, Elkton
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.820, -87.150
Thunderstorm Wind, Todd
- When
- November 14, 12:50 PM CST to 12:51 PM CST
- Where
- Todd County, Elkton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.820, -87.150
A large tree was blown down, along with some large tree limbs.
Thunderstorm Wind, Calloway
- When
- November 14, 1:20 PM CST to 1:21 PM CST
- Where
- Calloway County, 5 mi W of Murray to 1 mi N of Lynn Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -88.410
Several miles west of Murray, an 18-inch tree was broken off at the base and landed across a road. Six-inch limbs were off other nearby trees. A few other trees were down just north of Lynn Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, November 14, 20079 injured · $2.5 million · EF2 · 8 events
- Damaging Winds in Alabama, November 14, 2007$1.0 million · 55 kt wind · 3 events
- Tornado in Kentucky, November 14, 2007$75,000 · EF1 · 1 event
- Tornadoes and Hail in Tennessee, November 14, 2007$31,000 · EF1 · 8 events
- Hail and Damaging Winds in Tennessee, November 14, 2007$51,000 · 1 in hail · 6 events
- Tornado and Damaging Wind in Tennessee, November 14, 2007$5,000 · EF1 · 2 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$30,000 · 65 kt wind · 3 events
- Flash Flood and Strong Wind in Mississippi, November 14, 2007$24,000 · 2 events
- Hail and Damaging Winds in Arkansas, November 14, 20071 in hail · 12 events
- High Wind in South Dakota, November 14, 200753 kt wind · 9 events
- Hail and Damaging Wind in Arkansas, November 14, 2007$10,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$3,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64253, 64252, 64254, 64251.